Jan 28, 2010 - 11:00 pm
I've been through one chemo--Cisplatin--and a week of radiation treatments at this point. My worse reaction to anything at this early stage of treatment was to the IM injections of Amiphostine that I got for two days prior to radiation. Amiphostine is given to increase and prolong the life of the salivary glands. Some oncologists use it, but not all. It caused me to be up for seven to twelve hours vomiting at regular intervals. I've read research that indicates only a small percent have a problem with it, and if you are among them, good for you. I didn't think I could manage ninteen more nights like the first two. My RO has prescribed a different medicine, called Sal----, can't remember until I pick it up. It will be in a pill, of a different compound. It's aimed at doing the same job the Amiphostine did, and shouldn't induce the side effects. My radiology tech, and one of the nurses that see me said be sure and tell the Doctor if I experienced the pronounced side effects it had on me. So, if you get a little dizziness or nausea I guess that's to be expected, but if the shot keeps you gakking into the early morning, tell the doctor.